Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 5, 2024, 1:21 AM CST. It took effect at Mar 5, 2024, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 1:21 AM CST (07:21 UTC)
- In effect from
- Mar 5, 2024, 3:00 AM CST
- Expired
- Mar 5, 2024, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
525 WHUS74 KMOB 050721 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 121 AM CST Tue Mar 5 2024 GMZ650-655-051530- /O.CON.KMOB.MF.Y.0008.000000T0000Z-240305T1500Z/ /O.NEW.KMOB.SC.Y.0021.240305T0900Z-240305T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 121 AM CST Tue Mar 5 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Small Craft Advisory, until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ670-675-051530- /O.NEW.KMOB.SC.Y.0021.240305T0900Z-240305T2100Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 121 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-051500- /O.CON.KMOB.MF.Y.0008.000000T0000Z-240305T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 121 AM CST Tue Mar 5 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...Until 9 AM CST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
6 follow-up statements
780 WHUS74 KMOB 050927 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 327 AM CST Tue Mar 5 2024 GMZ650-655-051700- /O.CAN.KMOB.MF.Y.0008.000000T0000Z-240305T1500Z/ /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 327 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-051030- /O.CAN.KMOB.MF.Y.0008.000000T0000Z-240305T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 327 AM CST Tue Mar 5 2024 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog potential has diminished this morning due to ongoing rainfall and breezy winds up to around 15 knots, therefore the advisory has been cancelled. Fog potential will likely return tonight and into Wednesday. $$ GMZ670-675-051700- /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 327 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
401 WHUS74 KMOB 051428 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 828 AM CST Tue Mar 5 2024 GMZ630>636-052100- /O.EXA.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 828 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast to south winds 20 to 30 kt. Gusts to near gale force will be possible. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-052100- /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 828 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 kt. Gusts to near gale force will be possible. Seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
954 WHUS74 KMOB 051437 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 837 AM CST Tue Mar 5 2024 GMZ633>636-655-675-052100- /O.UPG.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ /O.NEW.KMOB.GL.W.0007.240305T1437Z-240305T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 837 AM CST Tue Mar 5 2024 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 kt with gusts up to around 40 kt and seas 3 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-650-670-052100- /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 837 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast to south winds 20 to 30 kt. Gusts to near gale force will be possible. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
042 WHUS74 KMOB 051455 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 855 AM CST Tue Mar 5 2024 GMZ650-670-052100- /O.UPG.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ /O.EXA.KMOB.GL.W.0007.000000T0000Z-240305T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 855 AM CST Tue Mar 5 2024 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 kt with gusts around 40 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-655-675-052100- /O.CON.KMOB.GL.W.0007.000000T0000Z-240305T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 855 AM CST Tue Mar 5 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 kt with gusts up to around 40 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-052100- /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 855 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southeast to south winds 20 to 30 kt. Gusts to near gale force will be possible. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
511 WHUS74 KMOB 051806 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1206 PM CST Tue Mar 5 2024 GMZ633>636-650-670-052100- /O.CAN.KMOB.GL.W.0007.000000T0000Z-240305T2100Z/ /O.EXA.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1206 PM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ655-675-052100- /O.CON.KMOB.GL.W.0007.000000T0000Z-240305T2100Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1206 PM CST Tue Mar 5 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...East winds 20 to 30 kt with gusts up to around 40 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-052100- /O.CON.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1206 PM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds around 20 kt with gusts to 25 kt. * WHERE...Mobile Bay and the Mississippi Sound. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
313 WHUS74 KMOB 052017 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 217 PM CST Tue Mar 5 2024 GMZ655-675-060000- /O.CAN.KMOB.GL.W.0007.000000T0000Z-240305T2100Z/ /O.EXB.KMOB.SC.Y.0021.000000T0000Z-240306T0000Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 217 PM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Southeast to south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>636-650-052130- /O.CAN.KMOB.SC.Y.0021.000000T0000Z-240305T2100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- 217 PM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased significantly this afternoon. The Small Craft Advisory that was in effect has been cancelled. $$ GMZ670-060000- /O.EXT.KMOB.SC.Y.0021.000000T0000Z-240306T0000Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 217 PM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS from 20 to 60 NM * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 11:00 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 4, 11:00 PM CST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1100 PM CST Mon Mar 4 2024 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1058 PM CST Mon Mar 4 2024 A series of passing shortwaves will bring periods of heavier rain to the area through the night. MVFR to VFR conditions outside of the rain are expected to deteriorate to IFR or lower at times in the rain through the night. Localized fog development towards sunrise into the early morning is also possible. The rain is expected to move east of the area by afternoon. /16 && .PREV DISCUSSION... /issued 830 PM CST Mon Mar 4 2024/ ..New NEAR TERM... NEAR TERM... (Now through Wednesday) Issued at 827 PM CST Mon Mar 4 2024 No updates planned, with a series of shortwave troughs bringing a broad area of rain with embedded thunderstorms to the Lower Mississippi River Valley and western portions of the Southeast at this time. /16 ************** Previous issued at 341 PM CST *********** Latest water vapor imagery shows a broad trough encompassing much of the eastern CONUS, with a ridge over the Eastern Seaboard. At the surface, high pressure off the southeastern US coast was keeping winds more southeasterly, though moisture continues to filter across the region. A weak boundary was also noted along the central Gulf, which will play a key role in our forecast through the next 24 hours. At least for the remainder of the daylight hours, not much change is expected to the sensible weather pattern, with cloudy skies persisting and highs warming into the mid to upper 70s. The aforementioned trough will slowly move eastward through the day, though make very little eastward progression. Hires guidance is in fair agreement that several shortwaves will round the base of the trough and move northeastward and through the area later this evening. Meanwhile, continued southerly flow will persist, with PW values approaching 1.8 inch. Rain chances will increase during the evening hours, with numerous to widespread showers expected through the overnight and into Tuesday. There may be some breaks in the activity during the day on Tuesday, but confidence is not high enough to really pinpoint when that may occur. The axis of the trough will swing east of the area late Tuesday afternoon, with rain chances tapering off Tuesday night. In terms of impacts with this first system, this will really depend on if that boundary is able to lift onshore. Hires guidance keeps the boundary off of our coast for much of the event, which would mean widespread rainfall with embedded thunderstorms, but not much more to write home about. Given the abundance of moisture, heavy rain is possible, but the activity should be moving enough to limit the flash flood threat. The global models do have the boundary moving onshore, with a narrow window for an isolated severe thunderstorm along the coast on Tuesday. That said, as the boundary lifts northward, profiles become moist adiabatic with very limited instability. Thus, confidence is very low and the threat is very conditional on if the boundary can lift northward in time for any instability to be realized. /73 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...Dense Fog Advisory until 9 AM CST Tuesday for GMZ630>632-650-655. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:37 AM CST | Gale Warning | MOB | 6 hr | |
| Mar 5, 8:49 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 19 hr |
| Mar 5, 8:58 AM CST | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 5, 11:53 AM CST | Special Weather Statement | MOB | Wayne | 52 min |
| Mar 5, 12:28 PM CST | Special Weather Statement | MOB | George, Greene, Perry, Stone | 47 min |
Nearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.